Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 11, NWS Reno, NV

August 26, 2025Lyon County, Storey County, Washoe County, Nevada

NWS Reno, NV issued this flash flood warning at Aug 26, 2025, 4:10 PM PDT for Lyon County, Storey County, Washoe County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2025, 4:10 PM PDT (23:10 UTC)
Expired
Aug 26, 2025, 6:16 PM PDT
In force
2 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 48 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WGUS55 KREV 262310
FFWREV
NVC019-029-031-270145-
/O.NEW.KREV.FF.W.0011.250826T2310Z-250827T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
410 PM PDT Tue Aug 26 2025

The National Weather Service in Reno has issued a

* Flash Flood Warning for...
  Central Lyon County in west central Nevada...
  Storey County in western Nevada...
  Southern Washoe County in western Nevada...

* Until 645 PM PDT.

* At 410 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Virginia City, Dayton, Six Mile Canyon, Nv 341 At Washoe-Storey Co 
  Line and Gold Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3936 11962 3938 11953 3932 11949 3926 11966
      3933 11968

FLASH FLOOD...RADAR INDICATED

$$

CM
1 follow-up statement
166 
WGUS75 KREV 270116
FFSREV

Flash Flood Statement
National Weather Service Reno NV
616 PM PDT Tue Aug 26 2025

NVC019-029-031-270126-
/O.CAN.KREV.FF.W.0011.000000T0000Z-250827T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lyon NV-Storey NV-Washoe NV-
616 PM PDT Tue Aug 26 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LYON, STOREY AND 
SOUTHERN WASHOE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 900 PM PDT for portions of 
California and western Nevada.

&&

LAT...LON 3936 11962 3938 11953 3932 11949 3926 11966
      3933 11968

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:33 AM PDT, 4 hours 37 minutes earlier. Its key messages:

  • * Slow-moving, wet thunderstorms continue to bring an elevated risk of flash flooding through this evening, especially over urban areas and burn scars. * Additional showers and storms are expected Wednesday, but a drying trend will reduce thunderstorm activity Thursday onward. * Cooler temperatures persist until warming settles in later this week.
Area forecast discussion, Aug 26, 11:33 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Reno NV
1133 AM PDT Tue Aug 26 2025

.KEY MESSAGES...

* Slow-moving, wet thunderstorms continue to bring an elevated risk
  of flash flooding through this evening, especially over urban
  areas and burn scars.

* Additional showers and storms are expected Wednesday, but a
  drying trend will reduce thunderstorm activity Thursday onward.

* Cooler temperatures persist until warming settles in later this
  week.

&&

.DISCUSSION...
Deep monsoonal moisture combined with sufficient afternoon heating
will provide another round of thunderstorms today. A handful of
showers and thunderstorms are already kicking up along the western
periphery of an expansive cloud deck that covers much of the Basin
and Range. Primary risk with storms today will be flash flooding,
but we can't rule out small hail, strong gusty winds, and of
course lightning concerns remain as well.

Flash Flood Concerns: A flash flood watch has been issued for much
of the Sierra and northeastern California today and will be in
effect from noon to 9pm. Heavy rain this week may have saturated the
ground for many mountain locations in the Sierra with rain amounts 1
to 3 inches. Any additional rainfall will be quick to run off due to
the already saturated soils, especially for burn areas.

Timing: With the widespread cloud deck across the Basin and Range
areas, mostly east of Highway 395, thunderstorm development will
be delayed until more clearing occurs. West of that periphery, a
handful of storms are already firing with showers near Hawthorne
and over/near Mt Rose Summit. The most widespread activity will
kick off between 1p-3p for western Nevada and spread eastward into
the Basin and Range between 2p-8p. Outflows may propagate and
kick off storms well past 8p tonight, especially across western
NV, with some simulations holding onto showers for along and south
of I80 through early Wednesday morning.

Wednesday Weather: Plan on another active day of storms and showers
with similar concerns for flash flooding, hail, lightning, and
winds. Simulations have been leaning toward less widespread
activity, but with the deep monsoon moisture in place, we will still
have quite a few storms out and about to monitor.

Thursday offers the first day of 'relief' as moisture is projected
to become more limited across the Sierra and western Nevada. Even
still with precipitable water values around 0.5-0.7", we are still
well within a thunderstorm-producing air mass. The risk may shift
from heavy rain and flash flooding to strong, dry outflow winds but
we will have to see just how much moisture scours out and how much
lingers on through the end of the week.

-Edan

&&

.AVIATION...

Scattered thunderstorms are the primary concern today, especially
between 19Z and 03Z. Heavy rain and IFR conditions, strong
outflow winds, small hail, and frequent lightning are the main
threats with any thunderstorms near regional terminals. The best
chance (40-50%) of thunderstorm impacts exists at KMMH with lesser
odds of 30-40% at other terminals.

Periods of fog and IFR conditions will return overnight and
persist at KTRK through 15-16Z before dissipating. Otherwise, VFR
conditions and areas of mid-upper clouds will prevail for tomorrow
morning.

Light rain showers may persist overnight through 12z Wednesday for
KRNO, KMEV, and KCXP.

-Salas/Edan

&&

.REV Watches/Warnings/Advisories...
NV...Flood Watch until 9 PM PDT this evening NVZ001>003.

CA...Flood Watch until 9 PM PDT this evening CAZ071>073.

&&

In the hours before

Local storm report, Aug 26, 1:40 PM PDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
140 PM PDT Tue Aug 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     Debris Flow      Markleeville            38.69N 119.78W
08/26/2025                   Alpine             CA   Dept of Highways

            CHP reported 2 large rocks in northbound
            lane on Highway 89 near Markleeville.

&&

EL
Local storm report, Aug 26, 1:50 PM PDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
150 PM PDT Tue Aug 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     Debris Flow      4 SE Markleeville       38.66N 119.73W
08/26/2025                   Alpine             CA   Law Enforcement

            CHP reporting mud, dirt, rocks at SR 4 and
            SR 89 junction south of Markleeville.

&&

EL
Local storm report, Aug 26, 2:36 PM PDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
236 PM PDT Tue Aug 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Debris Flow      8 WNW Frenchman Lake    39.95N 120.35W
08/26/2025                   Plumas             CA   Park/Forest Srvc

            Plumas Dispatch reported marble size hail
            and heavy rain at the Corral wildfire.

&&

EL
Local storm report, Aug 26, 3:06 PM PDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
306 PM PDT Tue Aug 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     Flash Flood      2 WSW Sparks            39.53N 119.77W
08/26/2025                   Washoe             NV   Public

            Minor debris in roadway on S Rock BLBD both
            directions near Hymer Ave. Flooding
            reported.

&&

EL
Local storm report, Aug 26, 3:27 PM PDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
327 PM PDT Tue Aug 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Debris Flow      7 SSE Walker            38.42N 119.45W
08/26/2025                   Mono               CA   Law Enforcement

            Mudslide at Chris Flat big rig stuck
            southbound on Highway 395 due to mudslide.

&&

EL
Special weather statement, Aug 26, 3:31 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Reno NV
331 PM PDT Tue Aug 26 2025

NVZ003-004-262315-
Western Nevada Basin and Range including Pyramid Lake NV-
Greater Reno-Carson City-Minden Area NV-
331 PM PDT Tue Aug 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHOE COUNTY THROUGH
415 PM PDT...

At 331 PM PDT, Doppler radar was tracking a strong thunderstorm over
Pyramid Lake, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pyramid Lake and The Needle Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Pyramid Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4006 11972 4022 11966 4015 11939 3982 11942
TIME...MOT...LOC 2231Z 298DEG 11KT 4006 11957

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TF

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:03 PM PDTSpecial Weather StatementREVChurchill42 min
Aug 25, 6:21 PM PDTSpecial Weather StatementREVWashoe39 min
Aug 26, 1:48 AM PDTFlood WatchREVDouglas, Lyon, Mineral, Storey, Washoe19 hr
Aug 26, 2:30 PM PDTFlash Flood WarningREVWashoe3 hr
Aug 26, 2:41 PM PDTAreal Flood AdvisoryREVStorey, Washoe2 hr
Aug 26, 3:08 PM PDTFlash Flood WarningREVStorey, Washoe112 min
Aug 26, 3:14 PM PDTAreal Flood AdvisoryREVStorey, Washoe110 min
Aug 26, 3:28 PM PDTFlash Flood WarningREVLyon, Storey3 hr
Aug 26, 3:31 PM PDTSpecial Weather StatementREV44 min
Aug 26, 3:59 PM PDTAreal Flood AdvisoryREVLyon, Storey3 hr
Aug 26, 4:50 PM PDTSpecial Weather StatementREV40 min

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.